MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406244
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A non-abbott 6fr diagnostic electrophysiology (ep) catheter was attempted to be used with a 7fr fast-cath hemostasis introducer; however, resistance was met.The ep catheter was removed and the dilator and guidewire of the fast-cath introducer was reintroduced but had also met resistance.Therefore the device was removed.Upon removal, the device broke into two pieces leaving the distal part inside the patients left femoral vein.Since the device was unable to be retrieved, a cut-down surgery was performed and the distal part of the device was removed.The incision site was sutured closed and the procedure was cancelled.Patient's information (e.G.Age, weight, gender, ethnicity, race, patient's initials) cannot be handled by abbott in absence of patient's written consent as required by the personal data protection national legislation.National legislation prevents the recording of such information.A written consent has not been obtained in this case; therefore, this information is not available.
 
Additional Manufacturer Narrative
The reported event of the sheath breaking into two pieces was confirmed.The sheath tubing had been stretched, twisted, torn and separated.The sheath distal tip had been split and the proximal end of the sheath had been bent and gouged.The sheath distal tip inner diameter measurement was inconclusive due to the aforementioned damage.The device was manufactured according to specifications as supported by the receiving inspection results.The cause of the torn sheath is consistent with damage during use.The fast-cath introducers instructions for use (ifu) recommends the user advance dilator/sheath assembly with a twisting motion to avoid damage to the sheath or vessel.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7996780
Report Number3005334138-2018-00372
Device Sequence Number1301711
Product Code DYB
UDI-Device Identifier05414734014670
UDI-Public05414734014670
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number406244
Device Catalogue Number406244
Device Lot Number6491668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;